Has anyone experienced weight gain on Wellbutrin? I'm asking because I'm a 6 ft tall man weighing in at about 160 lbs which I feel is way too light for my height. I'm struggling with depression, anxiety and racing thoughts so my doc wanted me to ween down off my celexa (citalopram) and start the Wellbutrin with the hope of the added bonus of weight gain. I know everyone is different and every med works differently for each individual. I also know my mental health is the most important and the side effect bonuses or problems come second in most cases. However, I'd really like to put weight on and not lose it like I read most people have... Can anyone help to ease my mind or possibly answer any of my questions and concerns? Maybe someone out there is in a similar situation? I have an extremely high metabolism which could play a role either way... Because of the depression my appetite has diminished to the point of almost being non-existant. I'd love for this to change since I think it's a contributing factor to my depression and racing thoughts..... Thank you for anything :)
Thanks for your reply. In the hospital they were giving me my 2nd dose of wellbutrin at night and I bitched until they lowered it to 5pm because I was not sleeping either. Now that I am home I am taking both doses early in the day and doing fine with sleep. Lithium is working wonderful for me right now, except with my depression. It keeps mania pretty close to normal and I might get slightly manic now and then, especially if my sleep gets out of wack. Lamictal caused me migraines. I am afraid to use depakote due to it being sedative and a weight gainer. I am so hoping these side effects subside and wellbutrin works as well as it did the last time I used it. Thanks!
I couldnt sleep when I first started the wellbutrin... even with taking xanax. I take it first thing when I wake up in the morning and now its fine and I sleep like a baby. But at first I was dubious that this was going to be a good med. Just hang in there and try to give it 3 weeks before you decide. Also, unrelated... but I started off on lithium 10 years ago and after thr first year it started to make me REALLy sick, there are MANY great alternatives that you might want to look into such as depakote or lamictal.
Thanks guys, Stella that is odd, I never have had that problem on Wellbutrin. I just hope these side effects will subside, I love the weight loss benefit I get and the way it makes me feel. I already feel a little better. Well, I guess I will ask my doctor. Thanks!
Crystlas -- i've been on 100mg wellbutrin for the last 3-4 years, with no problems. however, the dose was recently increased to 150mg. I've had a little adjustment period, agression, anger, rage. It's good you're see the doc day after tomorrow. shawn
I took Wellbutrin last year and I got an itchy rash all over my body. And the weirdest thing of all was the rash was completely covering the palms of my hands. I mean covering them. I was so sick and miserable I thought I'd die. At least my doc thinks it was the Wellburtin. I also started Ambien the same night as the Wellbutrin. So who knows for sure. But I'm not allowed either drug again. As the doc wasn't sure which drug caused the reaction. I finally had to go behind my doc's back and get steroids to treat the rash because I was in terrible shape. All he offered was Benadryl. I was way beyond Benadryl. I just thought it was so odd that the palms of my hands were the main source of the rash. It was like some awful god was torturing me.